Alert archive / New Mexico / Red Flag Warnings in 2018
Red Flag Warning 10, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Feb 24, 2018, 2:20 AM MST. It took effect at Feb 24, 2018, 11:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2018, 2:20 AM MST (09:20 UTC)
- In effect from
- Feb 24, 2018, 11:00 AM MST
- Expired
- Feb 24, 2018, 6:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
050 WWUS85 KABQ 240920 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 220 AM MST Sat Feb 24 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING FOR THE EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITIES... .An upper disturbance will swing across northern and central New Mexico today, increasing winds and scouring out low level moisture over the eastern plains. While high temperatures will be below average, strong winds and low humidities will be combined with moderate to high Haines this afternoon to create critical fire weather conditions. NMZ108-250100- /O.NEW.KABQ.FW.W.0010.180224T1800Z-180225T0100Z/ East Central Plains- 220 AM MST Sat Feb 24 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 11 AM this morning to 6 PM MST this evening. * AREA AND TIMING...The East Central Plains. Critical fire weather conditions are expected to develop by midday then diminish early in the evening. * 20 FOOT WINDS...West to Northwest 25 to 35 mph with gusts to around 50 mph. * RELATIVE HUMIDITY...Ranging from 8 to 13 percent this afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
2 follow-up statements
597 WWUS85 KABQ 242133 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 233 PM MST Sat Feb 24 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING FOR THE EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES... ...FIRE WEATHER WATCH IN EFFECT FROM LATE MONDAY MORNING THROUGH MONDAY AFTERNOON... .An upper-level trough over eastern Colorado will continue to result in strong northwest winds through evening. Additionally, a cold upper-level low dropping south through California on Monday will lead to strong southwest winds and with a very dry airmass in place, critical fire weather conditons are possible across much of the area east of the central mountain chain Monday afternoon. NMZ108-250100- /O.NEW.KABQ.FW.A.0008.180226T1700Z-180227T0000Z/ /O.CON.KABQ.FW.W.0010.000000T0000Z-180225T0100Z/ East Central Plains- 233 PM MST Sat Feb 24 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... The National Weather Service in Albuquerque has issued a Fire Weather Watch...which is in effect from Monday morning through Monday afternoon. * AREA AND TIMING...The East-Central Plains. Critical fire weather conditions are expected to continue through early evening. Critical fire weather conditons are forecast to return to much of eastern New Mexico Monday afternoon. * 20 FOOT WINDS...West to Northwest 25 to 35 mph with gusts to around 50 mph. Southwest 25 to 35 mph with gusts to 45 mph on Monday. * RELATIVE HUMIDITY...Ranging from 8 to 13 percent this afternoon and 6 to 12 percent Monday afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$ NMZ103-104-250100- /O.NEW.KABQ.FW.A.0008.180226T1700Z-180227T0000Z/ Northeast Highlands-Northeast Plains- 233 PM MST Sat Feb 24 2018 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... The National Weather Service in Albuquerque has issued a Fire Weather Watch...which is in effect from late Monday morning through Monday afternoon. * AREA AND TIMING...Northeast highlands and northwest plains Monday afternoon. * 20 FOOT WINDS...Southwest 25 to 35 mph with gusts to 45 mph. * RELATIVE HUMIDITY...6 to 12 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$
385 WWUS85 KABQ 250053 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 553 PM MST Sat Feb 24 2018 ...FIRE WEATHER WATCH IN EFFECT FROM LATE MONDAY MORNING THROUGH MONDAY AFTERNOON... .A cold upper-level low dropping south through California will lead to strong southwest winds on Monday. With a very dry airmass in place, above normal temperatures and Haines of 5 expected, critical fire weather conditons will be possible east of the central mountain chain late Monday morning through afternoon. NMZ108-251400- /O.EXP.KABQ.FW.W.0010.000000T0000Z-180225T0100Z/ /O.CON.KABQ.FW.A.0008.180226T1700Z-180227T0000Z/ East Central Plains- 553 PM MST Sat Feb 24 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... ...RED FLAG WARNING WILL EXPIRE AT 6 PM MST THIS EVENING... * AREA AND TIMING...The East-Central Plains late Monday morning through afternoon. * 20 FOOT WINDS...Southwest 20 to 35 mph with gusts to 45 mph. * RELATIVE HUMIDITY...Ranging from 9 to 15 percent Monday afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$ NMZ103-104-251400- /O.CON.KABQ.FW.A.0008.180226T1700Z-180227T0000Z/ Northeast Highlands-Northeast Plains- 553 PM MST Sat Feb 24 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... * AREA AND TIMING...Northeast highlands and northeast plains late Monday morning through afternoon. * 20 FOOT WINDS...Southwest 20 to 30 mph with gusts to 40 mph. * RELATIVE HUMIDITY...8 to 16 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$ 44
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Feb 23, 10:52 PM MST, 3 hours 28 minutes earlier.
Area forecast discussion, Feb 23, 10:52 PM MST, 3 hours 28 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1052 PM MST Fri Feb 23 2018 .AVIATION... 06Z TAF CYCLE An upper level trough will cross from the west tonight with a strong SWLY jet stream aloft and a gusty Pacific cold front at the surface. MVFR and IFR conditions and mountain obscurations are expected to continue with a band of snow stretching NEWD across the W central and NW mountains. This area will likely increase in size during the late night hours, before diminishing around or shortly after sunrise. An inch or two of snow accumulation will be possible, with locally higher amounts in the mountains and along the CO border. The strongest W and SW winds will be felt in and just E of the mountains for the remainder of the night, especially the S central mountains where SRR can expect gusts over 50 kt. NW winds will be strong E of the CONTDVD on Saturday, and especially along and E of the central mountain chain, as the upper level trough gradually exits the Rockies onto the Great Plains. Before sunrise this morning, a broad area of low clouds will be found along and E of NM's eastern border and across much of Union county. However, strengthening downslope flow will scour this moisture eastward around and a little after sunrise. 44 && .PREV DISCUSSION...308 PM MST Fri Feb 23 2018... .SYNOPSIS... A storm system approaching from Arizona will force light snow into parts of northern and western New Mexico tonight and early Saturday. Travel conditions may become slick along the Continental Divide with very cold low temperatures and brisk winds. Strong winds will spread into the high terrain tonight then across much of the area Saturday. Wind gusts up to 65 mph are possible in the Sacramento Mountains and along the Interstate 40 corridor near Clines Corners. The combination of wind and cold temperatures Saturday will make for a blustery day. The next weather system will move into northern New Mexico Saturday night and Sunday with a couple more inches of snow possible. Low temperatures Sunday and Monday mornings will be some of the coldest since late January. A brief warming trend is expected Monday before another storm system moves through the area Tuesday and Wednesday with more wind, colder temperatures, and possible snow. && .DISCUSSION... The primary focus the next 12 to 24 hours will be light snow moving into northern and western NM along with much colder temperatures and windy conditions for the entire area. The latest radar and obs show snow shifting slowly east along the I-40 corridor in AZ with heavy snow at Flagstaff. Hi-res and near-term models are in very good agreement shifting this precip into western NM this evening then focusing the main area of accumulations over west slopes of the northern mts tonight. No changes in store for the Winter Wx Advisory, however impacts are possible along I-40 and US-550 near the Cont Dvd with a brief burst of wintry weather. The High Wind Watch has also been upgraded to a Warning for parts of the south-central higher terrain and around Clines Corners. Wind Advisories have also been added to parts of eastern NM with expansions possible Saturday. The next upper wave will slide quickly east across northern NM Saturday night and deliver a brief bout of light snow along west facing slopes into Sunday morning. Sunday will again be blustery over the entire area with below normal temperatures. Very dry and cold air behind this system will bring the coldest low temps in several weeks Sunday morning. Many folks will see lows in the single digits and teens Sunday and Monday mornings. Folks that have started cool season gardening in the RGV and eastern plains will need to protect vegetation. Upper level flow will back to the southwest Monday and allow for a brief warming trend with more wind across the area. Model guidance diverges Tuesday on the details of the next upper trough approaching from the west. Nonetheless, an active pattern looks to continue with at least more cold temperatures and wind Tuesday night into Thursday. Guyer && .FIRE WEATHER... ...STRONG WINDS AND LOW RELATIVE HUMIDITY LIKELY FOR THE NORTHEAST AND EAST-CENTRAL PLAINS SATURDAY AS WELL AS EARLY NEXT WEEK... A relatively cold upper level trough over the Great Basin will result in light snow accumulation (2-5") for the Chuska and Tusas mountains along with strong winds tonight through Saturday. Critical relative humidity values and strong west winds will result across eastern NM Saturday but high temperatures are forecast to remain below seasonal averages with Haines values in the 2 to 3 range. Colder air will move in from behind the associated surface cold front Saturday and with a very dry airmass behind the front, a cold night is in store Saturday night/Sunday morning. Another weak upper level trough will drop in from the northwest and across northern NM Sunday morning, bringing scattered snow showers to northern NM and moderate to strong winds to central areas of the state. A break in-between storm systems remains on track for Sunday night through Tuesday. Winds and a very dry airmass will combine to create critical fire weather conditions for the northeast plains Monday morning. High temperatures are forecast to be approximately 5 degrees above average along with higher Haines so a fire weather watch may be in order. Models agree that a stronger and colder upper- level trough/low will push into NM Tuesday night or Wednesday, favoring western and perhaps central NM with wetting precipitation mainly in the form of snow. Dry westerly flow aloft is forecast to move overhead Wednesday night and Thursday. GFS and ECWMF are at odds with how the storm track behaves late next week into next weekend. ECWMF is trending more toward the GFS which keeps the next upper-level trough north of NM. 33 && .ABQ WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 5 AM to 2 PM MST Saturday for the following zones... NMZ529-534>536. Wind Advisory until 2 PM MST Saturday for the following zones... NMZ539-540. Winter Weather Advisory until 5 AM MST Saturday for the following zones... NMZ510. High Wind Warning until 2 PM MST Saturday for the following zones... NMZ523-526. &&
Hazardous weather outlook, Feb 23, 5:15 AM MST, 21 hours 5 minutes before
Hazardous Weather Outlook...UPDATE National Weather Service Albuquerque NM 515 AM MST Fri Feb 23 2018 NMZ501>540-241200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 515 AM MST Fri Feb 23 2018 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight A storm system will move across northern New Mexico tonight, bringing light to moderate snowfall to west central, northwestern and north central New Mexico. A Winter Weather Advisory is in effect for the San Juan Mountains from late this afternoon through early Saturday morning. In addition, strong to potentially damaging winds are expected to develop from the Central Highlands to the South Central Mountains and Southwest Chaves County later tonight where gusts to around 50 to 65 mph are possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Strong to potentially damaging winds may continue into Saturday afternoon before diminishing over portions of central and eastern New Mexico. A quick moving storm system will move across far northern New Mexico late Saturday night through Sunday morning with light snow accumulations expected, mainly in the northern mountains. Another storm system is expected to track across southern and central New Mexico Wednesday with the potential for light to moderate snow accumulations in the higher elevations of western and central New Mexico Tuesday night through Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 11:19 PM MST | Freezing Fog Advisory | ABQ | 7 hr | |
| Feb 24, 2:33 PM MST | Fire Weather Watch | ABQ | Harding, San Miguel, Union | 24 hr |
Nearby
Red Flag Warnings in New Mexico, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.